Iam taking .5Mg of clonazepam a day and have been for 3 yrs. I want to quit and my doctor says to cut pill in half and take for a week. Will i be okay doing this?
8 Aug 2011
Everyone reacts differently to benzos... For some, this would be a totally ridiculous suggestion, for others, very very easy. There's even some who can just... stop. For me... I have to decrease my dosage in tiny tiny increments, 0.25mg every two weeks. I was at 3mg, and was able to get down to 2mg. Seemed that my system sort of needed the meds at that point, so I stopped there. Something else to keep in mind is that stopping benzos can be very elusive. You may cut down to a lower level, then start getting panic attacks again. Many would say this is due to your system simply being used to being fed the gaba for so long, and it will take time for it to readjust.
I personally found that when I hit "withdrawal symptoms", they felt very very different than a regular panic attack. A regular panic attack will go away after a while, the withdrawals that I was getting didn't. They felt very similar, but different. Regardless, I'd follow the doctors suggestions, give him a call if it doesn't work out for you, and ask if you could try tapering slower, like .25mg every two weeks.
Good luck, and I really hope that everything works out for the best!
- Clonazepam Information for Consumers
- Clonazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i have been prescribed clonazepam for three years and the recommended dosage was 2mgs daily, but my doctor and i have decreased it to 1 and half mgs ...
1 answer • 17 Aug 2011
This is my third day on clonazepam I've ben taking half of 1mg Clonazepam I can only take it and hour before bed time. Side affects today was I ...
5 answers • 30 Mar 2012
I have anxiety attacks and has breathing problems, my doctor put me on Clonazepam for a year and a half now. It's so helpful for me, I take it ...
7 answers • 31 May 2012
... is that normal or something I should report to my doctor? A friend of mine said that it happened to her too, and she cut it in half and took one ...
1 answer • 25 Mar 2014